Alert archive / Texas / Gale Warnings in 2014

Gale Warning 8, NWS Brownsville, TX

March 11, 2014

NWS Brownsville, TX issued this gale warning at Mar 11, 2014, 1:42 PM CDT. It took effect at Mar 12, 2014, 8:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 1:42 PM CDT (18:42 UTC)
In effect from
Mar 12, 2014, 8:00 AM CDT
Expired
Mar 12, 2014, 5:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WHUS74 KBRO 111842
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
142 PM CDT TUE MAR 11 2014

...DANGEROUS BOATING CONDITIONS DEVELOP WEDNESDAY...

.A POWEFUL COLD FRONT WILL SWEEP ACROSS THE LOWER TEXAS COAST ON
WEDNESDAY. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE EXPECTED
ALONG AND FOR SEVERAL HOURS BEHIND THE FRONT.

GMZ130-132-135-150-155-170-175-120330-
/O.NEW.KBRO.GL.W.0008.140312T1300Z-140312T2200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
142 PM CDT TUE MAR 11 2014

...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CDT WEDNESDAY. 

* WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS.

* SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

JGG
HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
153 
WHUS74 KBRO 120305
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 PM CDT TUE MAR 11 2014

...DANGEROUS BOATING CONDITIONS DEVELOP WEDNESDAY...

.A POWERFUL COLD FRONT WILL SWEEP ACROSS THE LOWER TEXAS COAST
WEDNESDAY MORNING. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE 
EXPECTED ALONG AND FOR SEVERAL HOURS BEHIND THE FRONT.

GMZ130-132-135-150-155-170-175-121130-
/O.CON.KBRO.GL.W.0008.140312T1300Z-140312T2200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1005 PM CDT TUE MAR 11 2014

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM CDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM CDT WEDNESDAY.

* WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 
  KNOTS.

* SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
043 
WHUS74 KBRO 121141
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
641 AM CDT WED MAR 12 2014

...DANGEROUS BOATING CONDITIONS DEVELOP WEDNESDAY...

.A POWERFUL COLD FRONT IS SWEEPING ACROSS THE LOWER TEXAS COAST
THIS MORNING. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE EXPECTED
ALONG AND FOR SEVERAL HOURS BEHIND THE FRONT.

GMZ130-132-135-150-155-170-175-122000-
/O.CON.KBRO.GL.W.0008.140312T1300Z-140312T2200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
641 AM CDT WED MAR 12 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 
  KNOTS. 

* SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
419 
WHUS74 KBRO 121859
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
159 PM CDT WED MAR 12 2014

...DANGEROUS BOATING CONDITIONS CONTINUING...

.A POWERFUL COLD FRONT HAS SWEPT ACROSS THE LOWER TEXAS COAST
EARLIER THIS MORNING. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE
EXPECTED FOR A COUPLE MORE HOURS. SMALL CRAFT ADVISORY CONDITIONS
WILL CONTINUE BEYOND THAT INTO THE EVENING HOURS.

GMZ130-132-135-130100-
/O.CON.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/
/O.NEW.KBRO.SI.Y.0021.140312T2200Z-140313T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
159 PM CDT WED MAR 12 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 PM CDT THIS EVENING. A GALE WARNING REMAINS IN
EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS...DECREASING TO AROUND 20 KNOTS THIS EVENING.

* SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-130100-
/O.CON.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/
/O.NEW.KBRO.SC.Y.0030.140312T2200Z-140313T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
159 PM CDT WED MAR 12 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM CDT THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM
CDT THIS AFTERNOON. 

* WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35
  KNOTS...DECREASING TO AROUND 20 KNOTS THIS EVENING.

* SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
369 
WHUS74 KBRO 122217
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
517 PM CDT WED MAR 12 2014

...DANGEROUS BOATING CONDITIONS CONTINUING...

.A STRONG COLD FRONT SWEPT ACROSS THE LOWER TEXAS GULF WATERS
EARLIER TODAY INCREASING WINDS AND BUILDING SEAS. THESE HIGH 
SEAS AND GUSTY WINDS ARE EXPECTED TO CONTINUE TONIGHT. A SMALL 
CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND THE GULF
WATERS. 

GMZ130-132-135-130100-
/O.EXP.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/
/O.CON.KBRO.SI.Y.0021.000000T0000Z-140313T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
517 PM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
FOR WINDS REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 


* WINDS: NORTH WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS.

* SEAS: BAY WATERS WILL BE VERY ROUGH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-130600-
/O.EXP.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/
/O.CON.KBRO.SC.Y.0030.000000T0000Z-140313T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
517 PM CDT WED MAR 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. 


* WINDS: NORTH WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS.

* SEAS: SEAS OF 7 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Mar 11, 8:33 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 11, 8:33 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
833 AM CDT TUE MAR 11 2014

.DISCUSSION...THE ADDED TURBULENCE OF MORNING SUN HAS ONLY SERVED
TO AGGRAVATE OUR FOG PROBLEM OVER THE LAST HOUR OR SO. WITH THICK
MOISTURE INDICATED ON THE MORNING SOUNDING TO AROUND 1900 FT
EXPECT IT WILL BE 2 TO 3 HOURS BEFORE ENOUGH DRYING OCCURS THROUGH
THAT LAYER TO OPEN UP TO SUNSHINE AND GET MORE COMPLETE MIXING AND
DRYING NEAR THE SURFACE. WITH THAT BASED ON OBSERVATIONAL TRENDS
HAVE ISSUED A DENSE FOG ADVISORY FOR THE ISLAND AND VICINITY BOTH
OVER LAND AND OVER THE BAY AND NEARSHORE WATERS. LOCALLY DENSE FOG
IN THE VALLEY PERSISTS WITH A SPECIAL WEATHER STATEMENT REMAINING
VALID FOR THAT AREA. /68-JGG/

&&

.AVIATION...AMENDED TO HOLD LIFR THROUGH AROUND 16Z WITH A THICK
LAYER OF OVERCAST AND FOG UP TO AROUND 1900 FT. WILL TAKE 2 TO 3
HOURS TO MIX AND DRY THAT LAYER SUFFICIENTLY TO IMPROVE VISBY AND
CIG SIGNIFICANTLY. ONCE THAT OCCURS HOWEVER A QUICK IMPROVEMENT TO
VFR...OVER THE COURSE OF AROUND 2 HOURS...IS ANTICIPATED.
CONDITIONS EXPECTED TO GENERALLY IMPROVE FROM WEST TO EAST. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 623 AM CDT TUE MAR 11 2014/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...LIFR TO IFR CONDS CURRENTLY ACROSS THE TAF SITES AND
WILL CONTINUE THROUGH MID MORNING AT WHICH TIME RAPID IMPROVEMENT
WILL OCCUR...REACHING VFR BY NOON. WINDS WILL BE FAIRLY LIGHT AND
FROM THE SOUTH. IFR CONDS RETURN OVERNIGHT WITH LIFR ONCE AGAIN A
POSSIBILITY AS WINDS WEAKEN AHEAD OF A COLD FRONT WHICH WILL PASS
THROUGH THE TAF SITES JUST AFTER THIS TAF PERIOD.

PREV DISCUSSION... /ISSUED 353 AM CDT TUE MAR 11 2014/

SHORT TERM /NOW THROUGH WEDNESDAY/...UPPER LOW THAT BROUGHT SHOWERS
AND THUNDERSTORMS TO THE REGION LAST NIGHT IS MOVING ACROSS CENTRAL
TEXAS AND IN THE PROCESS OF WEAKENING AS IT CONTINUES EASTWARD.
DRIER AIR WILL BEGIN TO FILTER IN AS THE LOW HEADS EAST AND
DOWNGLIDE OVERSPREADS THE REGION...PRECIPITATION FOR THE MOST PART
IS DONE FOR THE SHORT TERM PERIOD. LEFT OVER LOW CLOUDS THIS MORNING
WILL DECREASE RAPIDLY LATER THIS MORNING GIVING WAY TO MOSTLY SUNNY SKIES
THIS AFTERNOON. PATCHY FOG EXPECTED THIS MORNING WITH VISIBILITIES
2-4 MILES COMMON AND WILL BURN OFF BY MID MORNING. LOW LEVEL
TROPOSPHERIC FLOW WILL BE FROM THE SOUTHWEST TO WEST ALLOWING 925MB
TEMPERATURES TO WARM INTO THE 20-24C RANGE SUPPORTING HIGHS TODAY IN
THE UPPER 70S ALONG THE COAST TO MID 80S IN THE WEST.

ATTENTION THEN TURNS TO THE NEXT COLD FRONT. AS STATED
PREVIOUSLY...NOT EXPECTING ANY PRECIPITATION DUE TO LITTLE MOISTURE
AVAILABILITY. FRONTAL PASSAGE EXPECTED IN THE 12-15Z TIME-FRAME WITH
A QUICK TURN TO THE NORTH IN THE WINDS AND BREEZY TO WINDY
CONDITIONS EXPECTED ACROSS THE ENTIRE AREA THROUGH MUCH OF THE DAY.
WIND ADVISORY MAY NEED TO BE POSTED FOR THE THREE COASTAL COUNTIES
LATE WEDNESDAY MORNING INTO EARLY AFTERNOON. HIGHS EXPECTED TO BE IN
THE 60S NORTH OF THE VALLEY WITH LOWER 70S WITHIN THE VALLEY. EVEN
THOUGH NOT MEETING FIRE WEATHER CRITERIA...WITH THE COMBINATION OF
LOWER RH VALUES AND STIFF NORTHERLY WINDS...ANY OUTDOOR BURNING
SHOULD BE POSTPONED UNTIL THURSDAY.

LONG TERM / WEDNESDAY NIGHT THROUGH MONDAY/...THE EXTENDED
REMAINS VIRTUALLY UNCHANGED FROM YESTERDAYS PACKAGE WITH MODELS
BEGINNING TO DIVERGE BY FRIDAY WITH THE SPREAD BECOMING INCREASINGLY
LARGE BY THE WEEKEND. WILL MAINTAIN A PERSISTENT FORECAST THROUGH
THE FIRST HALF OF THE WEEK THEN CONTINUE TO ADVERTISE THE NEXT COLD
FRONT MOVING THROUGH LATE SUNDAY INTO EARLY MONDAY.

ZONAL FLOW TO SET UP ACROSS TEXAS AT THE BEGINNING OF THE LONG
TERM WITH THIS BENIGN WEST TO EAST FLOW HOLDING THROUGH SATURDAY.
ANOTHER SHORTWAVE TROUGH IS EXPECTED TO RIDE OVER THE TOP OF THE
WEST COAST RIDGE AND SETTLE OVER THE SOUTHWEST STATES THURSDAY. THIS
SHORTWAVE IS TO REMAIN NORTH OR WEST OF THE REGION AND LIKELY TO
BE A NON FACTOR IN FORECAST. THIS IS WHERE THE MODELS BEGIN TO
DIVERGE WITH THE GFS SHUNTING THE TROUGH EASTWARD WHILE THE ECMWF
DOES LITTLE WITH THIS TROUGH AND WAITS FOR ADDITIONAL ENERGY LATER
IN THE PERIOD. THE MODEL SPREAD THEN EXPONENTIALLY GROWS FROM
HERE ON OUT AS THE RIDGE STRENGTHENS OUT WEST AND THE NEXT TROUGH
DIVES THROUGH THE ROCKIES. THE ECMWF TAKES THIS TROUGH AND DIGS IT
SOUTH TO NEAR MAZATLAN MEXICO/FOR A WEEKEND VACATION/ WHILE THE
GFS SIGNIFICANTLY STRENGTHENS THIS TROUGH INTO A STRONG UPPER LOW
AND TRACKING IT JUST OFF THE COAST OF GALVESTON TEXAS FOR A
POTENTIAL RUDE AWAKENING FOR SPRING BREAKERS. BOTH SOLUTIONS LOOK
OUT OF WHACK WITH THE ECMWF SOLUTION SIMILAR TO OUR CURRENT LOW BUT
SHOVING THE LOW/TROUGH WAY TO SOUTH. THE GFS LOOKS WAY OVER DONE
WITH MINOR SUPPORT ON TRACK BY THE ENSEMBLE MEMBERS BUT LITTLE
SUPPORT ON THE EXTREME DEEPENING INDICATED BY THE 00Z
DETERMINISTIC RUN.

SO IN A NUTSHELL HIGH PRESSURE SETTLES OVER THE CWA THURSDAY
MORNING WITH A COOL BUT FINE START ON TAP. TEMPERATURES IN THE 40S
TO WARM UP NICELY THURSDAY PM BUT REMAIN BELOW NORMAL EVEN UNDER A
MOSTLY SUNNY SKY. A WARMING AND MOISTENING TREND COMMENCES FRIDAY
WITH NEAR NORMAL TEMPERATURES FRIDAY AND SATURDAY. SUNDAY AND
MONDAY AGAIN ARE LEFT UNCHANGED INDICATING A LOW CHANCE OF RAIN
AND A SPRING LIKE COLD FRONT SUNDAY NIGHT INTO MONDAY.

MARINE...NOW THROUGH WEDNESDAY...FAVORABLE MARINE CONDITIONS EXPECTED
TODAY THROUGH LATE TONIGHT WITH LOW TO MODERATE SOUTHERLY WINDS
AND SEAS OF 2-4 FEET. THE NEXT COLD FRONT WILL BLAST THROUGH THE
COASTAL WATERS WEDNESDAY MORNING WITH NORTHERLY WINDS INCREASING
DRASTICALLY THROUGH THE MORNING HOURS AND SEAS QUICKLY BUILDING TO
6-10 FEET BY THE AFTERNOON. SOLID SMALL CRAFT ADVISORIES BEGINNING
LATE WEDNESDAY MORNING. SUBSEQUENT FORECASTS WILL NEED TO BE
MONITORED FOR ANY GALE FORCE GUSTS.

WEDNESDAY NIGHT THROUGH SATURDAY...WINDS AND SEAS BEGIN TO LOWER
WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE REGION. MARINE
CONDITIONS CONTINUE TO IMPROVE THURSDAY WITH EXCELLENT MARINE
WEATHER THURSDAY NIGHT INTO SATURDAY AS BROAD HIGH PRESSURE RIDGE
SETTLES OVER THE NORTHERN GULF.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR TXZ257.

GM...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR GMZ130-150.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/52
Hazardous weather outlook, Mar 11, 11:06 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 AM CDT TUE MAR 11 2014

TXZ248>257-121615-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1106 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

PATCHY DENSE FOG IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
MORNING...MAINLY CLOSE TO THE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WITH THE PASSAGE OF A COLD FRONT WEDNESDAY MORNING...BREEZY TO
WINDY CONDITIONS ARE EXPECTED THROUGH WEDNESDAY AFTERNOON. A WIND
ADVISORY MAY NEED TO BE POSTED FOR THE THREE COASTAL COUNTIES LATE
WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

OUTDOOR BURNING IS DISCOURAGED WEDNESDAY DUE TO THE HIGHER WINDS
ALONG WITH LOWER RELATIVE HUMIDITY VALUES.

AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-121615-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1106 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY DENSE FOG IS POSSIBLE TONIGHT...MAINLY IN THE VICINITY OF
SOUTH PADRE ISLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORIES ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
AS WELL AS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

In the hours before

Special weather statement, Mar 11, 7:42 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
742 AM CDT TUE MAR 11 2014

TXZ253-255-257-111445-
HIDALGO-INLAND CAMERON-COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...BROWNSVILLE...HARLINGEN...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
742 AM CDT TUE MAR 11 2014

...PATCHY DENSE FOG THROUGH THE MORNING COMMUTE...

AREAS OF FOG WITH PATCHES OF LOCALLY DENSE FOG ARE EXPECTED TO
PERSIST THROUGH ABOUT 9 TO 10 AM THIS MORNING ACROSS PORTIONS OF
THE LOWER AND MIDDLE RIO GRANDE VALLEY AND THE SOUTH PADRE ISLAND
AREA. VISIBILITIES OF ONE HALF TO ONE MILE WILL BE COMMON.
MOTORISTS SHOULD USE LOW BEAM HEADLIGHTS...INCREASE FOLLOWING
DISTANCE AND PREPARE FOR SUDDEN CHANGES IN VISIBILITY.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:22 AM CDTDense Fog AdvisoryBRO3 hr
Mar 11, 8:24 AM CDTMarine Dense Fog AdvisoryBRO3 hr
Mar 11, 1:40 PM CDTRip Current StatementBRO51 hr

Nearby

Gale Warnings in Texas, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.